Alert archive / California / Frost Advisories in 2025
Frost Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 21, 2025, 12:40 PM PDT for Trinity County, California. It took effect at Apr 22, 2025, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2025, 12:40 PM PDT (19:40 UTC)
- In effect from
- Apr 22, 2025, 2:00 AM PDT
- Expired
- Apr 22, 2025, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.7 hours before the alert went out and 435 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS76 KEKA 211940 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1240 PM PDT Mon Apr 21 2025 CAZ107-108-220345- /O.NEW.KEKA.FR.Y.0014.250422T0900Z-250422T1600Z/ Northern Trinity-Southern Trinity- Including Forest Glen, Weaverville, Ruth, and Hayfork 1240 PM PDT Mon Apr 21 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Trinity County. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
2 follow-up statements
458 WWUS76 KEKA 220348 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 848 PM PDT Mon Apr 21 2025 CAZ107-108-221600- /O.CON.KEKA.FR.Y.0014.250422T0900Z-250422T1600Z/ Northern Trinity-Southern Trinity- Including Ruth, Hayfork, Forest Glen, and Weaverville 848 PM PDT Mon Apr 21 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Trinity County. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
897 WWUS76 KEKA 221600 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 900 AM PDT Tue Apr 22 2025 CAZ107-108-221700- /O.EXP.KEKA.FR.Y.0014.000000T0000Z-250422T1600Z/ Northern Trinity-Southern Trinity- Including Ruth, Weaverville, Hayfork, and Forest Glen 900 AM PDT Tue Apr 22 2025 ...FROST ADVISORY HAS EXPIRED... The threat has ended. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 21, 4:54 AM PDT, 7 hours 46 minutes earlier.
Area forecast discussion, Apr 21, 4:54 AM PDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
454 AM PDT Mon Apr 21 2025
.SYNOPSIS...Cooler overnight temperatures with pleasant daytime
highs will characterize conditions for the next few days. Strong
northerly winds will ramp up in the afternoons near the coast.
Unsettled weather with a chance of rain is forecasts Thursday
through Saturday.
&&
.DISCUSSION...A broad area of high pressure will influence
conditions for the next few days. The usual spring/summer set up
with a thermal trough over the interior and stout northerlies are
present through the middle of next week, at least. High resolution
ensembles do show northerlies contracting in coverage and
strength into the morning and afternoon hours. Northerlies build
again in the late afternoon today, exposing areas of Cape
Mendocino to >35 knot gusts through the evening.
Overnight low temperatures have been generally in the 40's with a
few colder valleys (mostly Trinity county) dipping down to 33-37F
for a few hours before dawn. We issued a frost advisory for these
colder valley sites such as Hayfork and Ruth which could dip down to
32F right before dawn. Low dewpoints, clear skies and calm winds
at night will make for favorable longwave cooling each night for
these high mountain valleys. Frost may be a recurring theme into
AM Wed. Not all locations will be that cold, however. Based on
surface observations below 3kft, min temps have ranged in the mid
to low 30's over the last couple of nights. Daytime high temps
will remain quite pleasant, in the mid 70's to lower 80's with
generally low daytime humidity. Enjoy this warming spell, as a
major cool down is anticipated as we head into the latter portion
of the week and next weekend.
Precipitation chances remain low and indecisive Tue into Wed as
another deeper trough digs in from the NW. One ensemble cluster
indicates a wetter scenario (roughly 22% of ensemble members) and
potential for showers over the interior mountains. Confidence in
this outcome remains low and will stay with the NBM guidance at this
point.
Weather conditions are likely to deteriorate toward the latter
portion of the week (Thu- Sat) with increasing chances for rain,
high mountain snow, gusty west- northwest winds and perhaps
isolated thunderstorms with locally heavy rain potential.
Latest ensemble cluster means were in generally good agreement with
a trough complex approaching NW CAL by end of day 5 (Thursday) with
eastward progression across our forecast area through day 8
(Sunday). Exact details such as timing and speed of progression,
positioning of the cold core aloft and just the overall evolution of
the trough are still uncertain. It is possible for the upper trough
or cold core low to become negatively tilted which will create a
favorable 500mb configuration for storms out over the coast and over
the waters. Southerly surface winds and greater moisture influx
(latent heating) would make this an even better setup for tstms. For
now stayed with the NBM guidance with thunder chance on Thu for
Trinity County; triggered by daytime heating and forced by
topography.
Multiple individual cluster means are considerably wetter on days 6
and 7 (4/25 Fri->4/26 Sat) vs the grand 100 member ensemble mean.
There is also about an equal membership that are drier too. NBM
continues to indicate 30-50% chance for > 0.25in of rain in 24 hours
and perhaps multi-day snowfall totals over 6 inches over the highest
mountain peaks (>4500 feet) in Del Norte and Humboldt Counties. Stay
tuned for updates. /DB /EYS
&&
.AVIATION...Strong gusty north winds have eased for a few hours
overnight at KCEC but will return this afternoon with mostly
MVFR/VFR conditions expected through the afternoon. Ceilings have
lowered for KACV this morning to around 1100-1200 ft and overcast.
This will lift and scatter out by the afternoon. As of 12z this
morning, low clouds and stratus are advecting and forming in the
Russian River valley. This has a low probability of reaching KUKI
but could be possible before dawn. /EYS
&&
.MARINE...Gale force northerlies will continue in the outer waters
through Wednesday. Near-gale to gale force gusts are possible in the
inner waters near Point St George and Cape Mendocino, especially in
the afternoons and evenings. Mean max wind gusts from the NBM
support keeping gale warnings for outer waters into Monday with
widespread gusts in the 45-49 KT range. The inner waters will mostly
see fresh northerly breezes through Wednesday. Steep short period
seas up to 12 feet will dominate all waters as long as winds
persist. Waves will remain steep for all waters into at least
Wednesday evening with at least a 60% chance of Hazardous Seas
conditions for outer waters for Wednesday and Wednesday evening
after wind speeds decrease a bit. Steep waves for the inner waters
will likely (60-70% chance) be cause for extending small craft
advisories into Wednesday evening as well.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory until 8 AM PDT this morning for CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Wednesday for PZZ450-
455.
Gale Warning until 3 AM PDT Wednesday for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.